Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 71, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Oct 28, 1995, 2:14 AM EDT for Onslow County, North Carolina. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Oct 28, 1995, 2:14 AM EDT (06:14 UTC)
- Expired
- Oct 28, 1995, 3:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 47 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 280614 RRA SVRMHX NCC133-280700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 214 AM EDT SAT OCT 28 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL NORTH CAROLINA ...ONSLOW COUNTY AND THE ADJACENT COASTAL WATERS AT 212 AM DOPPLER RADAR IN NEWPORT INDICATED SEVERE THUNDERSTORMS ENTERING WESTERN ONSLOW COUNTY FROM NEAR CATHERINE LAKE SOUTH TO HOLLY RIDGE. THESE STORMS WERE MOVING EAST AT 35 MPH AND WILL MOVE THROUGH THE GREATER JACKSONVILLE AREA AROUND 230 AM AND OVER EASTERN PARTS OF ONSLOW COUNTY FROM BELGRADE TO SWANBORO BEFORE 3 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CON>DITIONS. RVT/JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 8:55 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 27, 8:55 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
855 PM EDT FRI OCT 27 1995
ALL DRESSED UP AND NO PLACE TO GO. AMS RMNS PRMD BUT CNVRGNC RMNS TO
OUR W. ISOLD LGT SHWRS CONT OVR FA WI STG MST SSW FLO. WNDS BLOWG 20
TO 25 ATTM AND SHUD CONT TO INCRS TO 35 KTS AS LO LVL GRAD TITENS
AHD OF FNT...SO WL CONT GALE ON CSTL WTRS. TORN BOX CONTS OVR WRN
SXNS OF FA SO WL CONT TO KP AN EYE ON THE SITUATION. NOT MUCH ELSE
TO SAY THAT HASNT BEEN SAID ALRDY. CGG
.MHX...GALE WARNING CSTL WTRS.
SCA SNDS.The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:53 AM EDT | Severe Thunderstorm Warning | MHX | Duplin | 48 min |
| Oct 28, 1:53 AM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 48 min |
| Oct 28, 2:29 AM EDT | Tornado Warning | MHX | Onslow | 31 min |
| Oct 28, 2:45 AM EDT | Severe Thunderstorm Warning | MHX | Craven | 45 min |
| Oct 28, 2:54 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Jones | 51 min |
| Oct 28, 3:03 AM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.